I am getting ready to start lantus and I am very nervous about low blood sugar.
I take Lantus Solostar & Metformin together & as long as you are checking your blood sugars you should be fine. If you are un-easy about low blood sugar just watch for signs & check your blood sugars more often.
Obviously your Dr. feels you need this adjustment to control your diabetes. Just make sure you carry your meter & some type of protein with you at all times.
Best if luck
I started Lantus (8 units at bedtime) 2 months ago and still take Diamicron MR every morning. I've had no problems with low blood sugar and I'm hitting my targets now. I used to have a problem controlling sugar overnight, but not anymore. I was really nervous, too but I'm sure you'll be fine.
BTW - Does anyone else have trouble sleeping while on Lantus medication? I seem to fall asleep without trouble but am awake 2 hours later for most of the night. Having some strange (not scary) dreams, too!
I started Lantus SoloStar two weeks ago and it's working well, I think. I take metformin, diamicron mr and Januvia, all diabetes meds. The diabetic counselor at the hospital said the pills will likely be adjusted as my numbers come down and I stabilize. I hope I can stop taking some of these pills, if not all of them.
I am insulin dependent and have been also taking metformin for years. It is a bit of a pain but you should always have on your person your testing supplies and a meter and some fast acting glucose tablets. And if you don't feel right or you just want to know or whatever, then test yourself and what ever the number is don't stress out, if it's low then eat something or eat some of the fast acting glucose tabs. Your doctor is not going to put you in a situation that will harm you, also talk to your doctor about your fears. I get low blood sugars 2 to 3 or more times a month and as long as you don't panic and then eat glucose tabs or drink a fruit juice or something similar then wait 15 minutes and check your blood sugar again and repeat if necessary. Oh and one other thing even though I get them all the time they still scare me.
Also lantus is a long acting insulin and works very slow so your doctor will start you off on a low dose and it will be most likely less than you need so your blood sugars may be a little higher than your used to seeing. Hope this has calmed your fears
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 9 May 2018 • 2 answers
Updated 6 Apr 2018 • 1 answer
Updated 21 Jan 2016 • 1 answer
Updated 1 Mar 2016 • 1 answer
Updated 7 Jun 2016 • 2 answers